Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

September 13, 2011Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 13, 2011, 5:21 PM CDT for Pittsburg County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2011, 5:21 PM CDT (22:21 UTC)
Expired
Sep 13, 2011, 5:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3278 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS84 KTSA 132221
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE SEP 13 2011

OKZ071-073-132245-
MCINTOSH OK-PITTSBURG OK-
521 PM CDT TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN MCINTOSH AND NORTHEASTERN PITTSBURG

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INDIANOLA...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA...
CANADIAN AND ARROWHEAD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3518 9545 3498 9552 3511 9586 3526 9579
TIME...MOT...LOC 2221Z 291DEG 28KT 3516 9574

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 13, 3:52 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 13, 3:52 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT TUE SEP 13 2011

.DISCUSSION...
LAST DAY OF OUR HOT SUMMER. MANY LOCATIONS REACHED
100+ AGAIN THIS AFTERNOON.  RH VALUES IN THE 10 TO
20 PERCENT RANGE AT PLACES ABOVE 100 DEGREES..THUS
FIRE POTENTIAL WILL REMAIN HIGH..WELL INTO EVENING
HOURS. WEAK SURFACE LOW CURRENTLY IN OKLAHOMA WILL
MIGRATE SLOWLY SOUTHEAST OVERNIGHT. PRECIP CHANCES
LOW TONIGHT WITH DUE TO SO MUCH DRY AIR TO OVERCOME.

MUCH COOLER AIR WILL FILTER INTO THE REGION DURING
THE DAY WEDNESDAY. COLD FRONT PARKED WELL SOUTH OF
OKLAHOMA / ARKANSAS WEDNESDAY NIGHT  AND  THURSDAY
WILL BRING THE  BEST CHANCE  OF PRECIP WE HAVE HAD
THIS  MONTH.   JACKET WEATHER THURSDAY AND FRIDAY.
A SERIES OF WAVES IN  PREDOMINATELY  WESTERLY FLOW
WILL KEEP PRECIP CHANCES COMING THIS WAY INTO NEXT
WEEK.                                           GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  78  53  64 /  30  30  50  60
FSM   69  85  58  71 /  30  40  30  60
MLC   69  86  58  69 /  20  30  30  50
BVO   64  77  51  62 /  30  30  40  60
FYV   66  78  55  68 /  30  50  30  50
BYV   65  75  52  66 /  40  50  30  40
MKO   66  80  52  68 /  20  30  40  60
MIO   62  77  49  65 /  40  40  30  40
F10   66  82  54  66 /  20  30  40  70
HHW   72  94  65  76 /  20  20  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....21
Hazardous weather outlook, Sep 13, 4:55 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT TUE SEP 13 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT TUE SEP 13 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...OVERNIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
RECORD HIGH TEMPERATURES COMBINED WITH VERY DRY CONDITIONS AND
BREEZY SOUTH TO SOUTHWEST WINDS HAS RESULTED IN DANGEROUS FIRE
WEATHER CONDITIONS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE THIS AFTERNOON. CONDITIONS WILL IMPROVE LATER THIS
EVENING AS TEMPERATURES COOLS AND WINDS WEAKEN.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. SCATTERED
THUNDERSTORMS MAY DEVELOP NEAR THE FRONT OVERNIGHT...BUT SEVERE
WEATHER IS NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO WEDNESDAY AS
THE COLD FRONT MOVES ACROSS THE AREA. FOLLOWING THE FRONTAL
PASSAGE...GUSTY NORTH WINDS TO AROUND 25 MILES AN HOUR WILL BE
POSSIBLE.

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEKEND AND INTO
THE START OF THE NEXT WORK WEEK AS THE COLD FRONT IS EXPECTED TO
BE SLOW TO EXIT THE REGION WITH ADDITIONAL DISTURBANCES MOVING
THROUGH WITHIN THE SOUTHWEST FLOW ALOFT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 13, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE SEP 13 2011

OKZ071-073-132245-
MCINTOSH OK-PITTSBURG OK-
521 PM CDT TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN MCINTOSH AND NORTHEASTERN PITTSBURG

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INDIANOLA...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA...
CANADIAN AND ARROWHEAD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3518 9545 3498 9552 3511 9586 3526 9579
TIME...MOT...LOC 2221Z 291DEG 28KT 3516 9574

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 6:42 PM CDTSpecial Weather StatementTSAHaskell33 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.